Thank you for your inquiry.
Muscle cramps have been reported in the literature due to the administration of corticosteroids (See references 1and 2 and the link below). In my experience, they are not uncommon complications.
Unfortunately, we do not know the exact mechanism of production of these cramps, and there are no data to indicate that they are due to any form of allergic response. In my experience, they are not drug-specific. That is, all corticosteroids seem to cause muscle cramps in patients so predisposed. I am not aware of any means by which you might select a specific corticosteroid that would not produce this side effect. The effect, however, does appear to be dose-related, and perhaps using smaller doses if possible would be of help.
Thank you again for your inquiry and we hope this response is helpful to you.
1) Muscle cramps during prednisolone treatment.
Mcligeyo SO. BMJ. 1993 Sep 25; 307(6907):802-
2) BMJ. 1993 May 1;306(6886):1169.Muscle cramps related to corticosteroids.Lear J1, Daniels RG
Phil Lieberman, M.D.